MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM UNIPOLAR 50MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL

SMITH & NEPHEW, INC. TANDEM UNIPOLAR 50MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Model Number 126650
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Fluid Discharge (2686)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that after a left hip hemiarthroplasty performed on (b)(6) 2020, patient's primary wound failed to heal, with ongoing discharge from wound.Patient had revision washout and head exchange for infection on (b)(6) 2020.Implants are not available since they were sent for pathology testing.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that after a left hip hemiarthroplasty performed on 10/18/2020, patient's primary wound failed to heal, with ongoing discharge from wound.Patient had revision washout and head exchange for infection on 11/23/2020.Implants are not available since they were sent for pathology testing.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore, no further clinical/medical; assessment is warranted at this time.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.With no patient medical records provided, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TANDEM UNIPOLAR 50MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL BALL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11010948
Report Number1020279-2020-07446
Device Sequence Number3594210
Product Code LZY
UDI-Device Identifier03596010079794
UDI-Public03596010079794
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K896580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number126650
Device Catalogue Number126650
Device Lot Number18LM02724
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CPCS COCR PRIM SO 12/14 SZ 3; CPCS DIST CENT SZ 12MM; CPCS COCR PRIM SO 12/14 SZ 3; CPCS DIST CENT SZ 12MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR